Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
194 Doctors are Online

Blood clot in brain, aspirin. Curable?

User rating for this question
Very Good
Answered by

Internal Medicine Specialist
Practicing since : 1998
Answered : 1579 Questions
Question
my dad got a blood clot in the brain, they gave him Aspirine and another medication, i am just wondering if this is curable???
Posted Mon, 16 Apr 2012 in Brain and Spine
 
 
Answered by Dr. Jasvinder Singh 52 minutes later
Hello,

Thanks for posting your query.

The degree of neurological deficit in the form of weakness of limbs or any sensory loss depends on the size of the clot in the brain and the extent of damage it has caused to the brain tissue.

The degree of resolution of symptoms depends on the decrease in the swelling around the damaged portion of the brain as well as upon the breakdown of the clot present in the blood vessel. In majority of the patients, the breakdown of the clot happens on its own or with the use of drugs like alteplase (thrombolytic agent).

Aspirin is definitely required but it plays more of a prophylactic role in preventing any future clot formation rather than causing the breakdown of the clot. Physiotherapy plays an important role in the neurological recovery and should be actively sought for.

Hope this answers your query. If you have additional questions or follow up queries then please do not hesitate in writing to us. I will be happy to answer your queries.

Wishing your dad a speedy recovery.
Above answer was peer-reviewed by
 
Follow-up: Blood clot in brain, aspirin. Curable? 2 days later
Good afternoon doctor and thank you for answering my question,

The blood clot did not leave any physical dammage, but the doctor prescribed him few medication as he is dibeties. he gave him the following:
Cardio aspirin, tanakan and Persantine and for his Dibeties: Crestor ( Rosuvastatine) and Janumet and as a prevention for his heart they gave him Coversyl
Is it normal that he feels tiered and he get headachs? and also can he do some physical excercice or he needs to take a rest for a while?
my dad is 58 years old and he is a teacher so i am not sure if his job can affect him ( stress ect) , he been taking this treatment for the last month and his next check up is in a month time

Thank you very much doctor

 
 
Answered by Dr. Jasvinder Singh 12 hours later
Hello,

Thanks for writing back.

Of course your father should continue with mild physical exercise and should take the prescribed medicines regularly. These are very much essential for controlling his blood pressure, blood sugar levels and prevent any further clot formation.

Regarding tiredness, it can be due to hypoglycemia as well as decreased cardiac output. In such case it is better to get a 2D ECHO done and get regular blood sugar levels done.

Headaches can be due to the effect of clot in the brain and should gradually go away. However keep a regular tab on his blood pressure levels.

Hope this answers your query. If you have additional questions or follow up queries then please do not hesitate in writing to us. I will be happy to answer your queries.

Wishing your dad a speedy recovery.

Regards,

Above answer was peer-reviewed by
 
Follow-up: Blood clot in brain, aspirin. Curable? 5 hours later
Thank you very much doctor,

My dad is following his diet properly and also taking his medication, please doctor tel me how long raughly will take for my dad to get a little bit and more energitic, and also what about all this medication, can it be the cause of his headachs and tiredness
sorry doctor to be a pain but i am realy worried about my dad

Many thanks doctor

 
 
Answered by Dr. Jasvinder Singh 14 hours later
Hello,

I do appreciate the concern you have for your father.

Out of the mentioned medications, Crestor is the one which can produce generalized fatigue as it can cause myalgias.

It makes sense to get a CPK level done. CPK( creatine phosphokinase ) is a muscle enzyme and if it is raised > 5 times the upper limit of the normal, then possibly it could be the culprit in causing the lethargy and fatigue.

The other medications will likely not cause the symptoms. I sincerely hope that helps. Take care.

Regards,
Above answer was peer-reviewed by
 
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Drug/Medication
Treatment/Therapy

The user accepted the expert's answer

Ask a Neurologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor